Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jul 6, 2019, 11:52 PM EDT for Orleans County, New York. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2019, 11:52 PM EDT (03:52 UTC)
- Expired
- Jul 7, 2019, 12:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Buffalo, NY
County Orleans County, NY
The radar
The Buffalo radar (KBUF), 50 km from the middle of the area, began a volume at 03:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 914 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -2.1
The text
As transmitted.
262
WWUS81 KBUF 070352
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1152 PM EDT Sat Jul 6 2019
NYZ001-002-070445-
Orleans-Niagara-
1152 PM EDT Sat Jul 6 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NIAGARA
AND NORTHWESTERN ORLEANS COUNTIES...
At 1149 PM EDT, strong thunderstorms were clustered 8 miles northeast
of Newfane, or 16 miles north of Lockport, moving southwest at 10
mph. This slow moving area of showers and thunderstorms is producing
torrential rainfall at a rate of more than 2 inches per hour over
the lake. While this activity will come ashore, there remains a
great deal of uncertainty as to whether it can maintain its
intensity and current rainfall rate.
Locations impacted include...
Newfane, Waterport, Lakeside Beach State Park, Gaines, Lyndonville,
Barker, Olcott and Appleton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4340 7868 4342 7821 4341 7819 4328 7820
4325 7877 4337 7879
TIME...MOT...LOC 0349Z 028DEG 7KT 4340 7862
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jul 6, 10:44 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 6, 10:44 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1044 PM EDT Sat Jul 6 2019
.SYNOPSIS...
A cold front will push south across the region through tonight
continuing to support showers in a very muggy
airmass. In the wake of this front, cooler and notably less
humid air will pour into the region for Sunday and Monday.
&&
.NEAR TERM /THROUGH SUNDAY/...
A humid airmass persists across western and north central NY this
evening. Dewpoints remain in the low 70's across western NY and
upper 60's east of Lake Ontario. A cold front is slowly moving south
across Lake Ontario this evening. Dry air will gradually
filter in from north to south across the region tonight. Showers
are present from the western end of Lake Ontario to the eastern
end of Lake Erie. Most of these showers are dying as they were
once along lake breeze boundaries. Showers will still be
possible across far western NY into the overnight hours. While
the chance for thunder is low, it can't be ruled out along the
cold front. Dry conditions expected east of Lake Ontario and a
majority of western NY. Overnight lows will be in the low to
mid 60's across western NY and the upper 50's east of Lake
Ontario.
The cold front will be south of New York State Sunday. A northerly
wind will bring cooler and drier air to western and north central
NY. Northeast winds 10-15 mph are expected through the day. While
most of the region will be sunny and dry, the Southern Tier will be
in close proximity to the front. This may result in a few showers
and an increase in clouds near the New York and Pennsylvania border.
High temperatures will be in the mid to upper 70's with a few places
touching 80.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Surface high pressure will be located over the Western Great
Lakes to start this pleasant period, and this feature will bring
a cool, dry Canadian airmass southward across the Eastern Great
Lakes. Humidity will be comfortable through this period with
light northerly winds Sunday night through Monday night. Winds
will shift to the west southwest later Tuesday and bring a
slight increase in moisture back into the region, though not
enough to warrant any mention of showers in the forecast as an
upper level ridge of high pressure remains over the region.
Temperatures will be seasonable through the period.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Ridging at the surface and aloft on Wednesday will gradually slide
eastward into New England Wednesday night. This will provide mainly
dry weather for the daytime. The southwesterly return flow will
bring in a warm and moist airmass with highs in the mid to upper
80s.
On Wednesday night a trough and associated surface low will slowly
approach the region, with model consensus bringing this across the
region during the day Thursday. Chances for showers and
thunderstorms will increase from west to east Wednesday night with
showers and possibly a thunderstorm likely on Thursday. Model
guidance is in good agreement with the arrival of this feature, but
there remains disagreement as to when it will leave with slower
model guidance suggesting showers will linger into Friday.
Otherwise, it will remain rather muggy through Thursday until this
systems trailing cold front exits to our east Thursday night or
Friday.
High pressure will build into the Ohio Valley behind this system and
ridge into our region on Friday night and Saturday. This will
provide mainly dry weather heading into next weekend along with near
normal temperatures with highs close to 80 on Saturday.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
A very humid airmass persists this evening and patchy fog and
low stratus are possible overnight. Prevailing VFR conditions
are expected however KJHW has fallen to IFR or below due to fog
or low stratus. The humid airmass and light winds will keep the
potential for these conditions overnight. A cold front will
move south across western NY tonight. Showers will come to an
end by 06z as a northeast wind begins.
The cold front will be south of New York State Sunday and VFR
conditions are expected.
Outlook...
Sunday through Thursday...VFR.
&&
.MARINE...
Northeast winds will freshen late tonight into Sunday morning in
wake of a cold front moving through this evening. Moderate
northeasterlies on both lakes Sunday morning will then weaken during
the course of the day, particularly on Lake Ontario. Small craft
advisories have been issued along much of the south shore of Lake
Ontario.
Looking further ahead, a large area of high pressure will push
across the Lower Great Lakes Monday and Tuesday. This will allow for
light winds and negligible waves with very favorable recreational
boating conditions returning. The only 'issue' during this two day
stretch will be that winds may actually be too light for
inexperienced sailors.
&&
.TIDES/COASTAL FLOODING...
Northeasterly winds will increase in the wake of a cold front
over Lake Ontario later tonight and early Sunday morning. The
period of stronger winds (around 20 knots) will be brief, but will
be enough to generate a few hours of 3-5 foot waves along the south
shore of the lake. Many of the most susceptible areas to lakeshore
flooding (such as Sodus Bay and the numerous bays and inlets in
Monroe County) are most exposed to wind and waves from the
northeast. A Lakeshore Flood Warning has been issued along the south
shore of Lake Ontario from Niagara to Wayne counties for later
tonight through early Sunday afternoon.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Warning from 2 AM to 2 PM EDT Sunday for
NYZ001>004.
MARINE...Small Craft Advisory from 5 AM to 2 PM EDT Sunday for LOZ030-
042-043.
Small Craft Advisory from 4 AM to 1 PM EDT Sunday for
LOZ044.
&&
SYNOPSIS...JLA/RSH
NEAR TERM...HSK
SHORT TERM...Thomas
LONG TERM...Apffel
AVIATION...HSK
MARINE...HSK/JLA/RSH
TIDES/COASTAL FLOODING...Hitchcock/JJR/JLAHazardous weather outlook, Jul 6, 8:01 PM EDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 801 PM EDT Sat Jul 6 2019 NYZ005>008-010>014-019>021-085-080015- Northern Cayuga-Oswego-Jefferson-Lewis-Northern Erie-Genesee-Wyoming- Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 801 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>004-080015- Niagara-Orleans-Monroe-Wayne- 801 PM EDT Sat Jul 6 2019 ...LAKESHORE FLOOD WARNING IN EFFECT FROM 2 AM TO 2 PM EDT SUNDAY... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 801 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 6, 11:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1152 PM EDT Sat Jul 6 2019
NYZ001-002-070445-
Orleans-Niagara-
1152 PM EDT Sat Jul 6 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NIAGARA
AND NORTHWESTERN ORLEANS COUNTIES...
At 1149 PM EDT, strong thunderstorms were clustered 8 miles northeast
of Newfane, or 16 miles north of Lockport, moving southwest at 10
mph. This slow moving area of showers and thunderstorms is producing
torrential rainfall at a rate of more than 2 inches per hour over
the lake. While this activity will come ashore, there remains a
great deal of uncertainty as to whether it can maintain its
intensity and current rainfall rate.
Locations impacted include...
Newfane, Waterport, Lakeside Beach State Park, Gaines, Lyndonville,
Barker, Olcott and Appleton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4340 7868 4342 7821 4341 7819 4328 7820
4325 7877 4337 7879
TIME...MOT...LOC 0349Z 028DEG 7KT 4340 7862
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:43 AM EDT | Flash Flood Warning | BUF | Chautauqua | 3 hr |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.